MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD E LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD E LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3): the device was discarded, thus no investigation could be completed.H6): cardiac perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a capped single lumen right ventricular (rv) lead, and a triple lumen rv lead, due to non-function.To provide traction, a spectranetics lld e lead locking device (lld e) was inserted into the single lumen lead, and three spectranetics lld ez lead locking devices (lld ezs) were inserted into the triple lumen lead.Beginning with a spectranetics 13f tightrail sub-c rotating dilator sheath on the single lumen lead, advancement was made to the innominate/superior vena cava (svc) junction.Next, a spectranetics 16f glidelight laser sheath was used, progressing into the heart, then advancing without lasing to the lead''s tip.Light traction was applied by the lld e, and the lead tip came free.The glidelight was pulled back near the inferior vena cava (ivc) region, the lead was removed, and a guide wire was placed to prepare for re-implantation of a new lead.The patient''s blood pressure slowly dropped, but no injury was evident.The glidelight was removed, and at that time, a pericardial effusion was noted via transesophageal echocardiography (tee).Rescue efforts began, including rescue balloon and sternotomy.A small, anterior wall rv perforation was discovered and repaired, and a new lead was implanted.The decision was made to abandon the extraction attempt of the triple lumen lead.Attempts were made to unlock each lld from the lead, but were unsuccessful.The first lumen/lld (mdr #3007284006-2024-00010), the second lumen/lld (mdr #3007284006-2024-00011), and the third lumen/lld (mdr #3007284006-2024-00012) were cut and capped and remained in the patient.The patient survived the procedure.This report captures the lld e providing traction within the single lumen lead when the perforation occurred, requiring intervention.There was no alleged malfunction of the lld e in use during the procedure.
 
Additional Manufacturer Narrative
D4): upon record review 13sep2024, it was discovered that the device udi had been incorrectly populated in the initial mdr.Udi corrected to: (b)(4).All other fields remain accurate as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD E LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18518487
Report Number3007284006-2024-00009
Device Sequence Number12431404
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public(01)00813132023058(17)240513(10)FLJ22E12A
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ22E12A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date09/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4068 CAPPED RV PACING LEAD; MEDTRONIC SPO2 TRIPLE LUMEN RV ICD LEAD; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZS IN TRIPLE LUMEN RV LEAD
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite